MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not performing as expected.Two weeks later a revision surgery was performed, upon examination a hole in reservoir was found.The ipp was explanted and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for crx 18: (b)(4).D4 unique identifier (udi) for pump: (b)(4).
 
Additional Manufacturer Narrative
D4 unique identifier (udi) for crx 18: (b)(4).D4 unique identifier (udi) for pump: (b)(4).Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Both cylinders were microscopically inspected and leak testing.Both cylinders had a small hole in the outer tube in the proximal end of the cylinder.Both cylinders passed the leakage test.Momentary squeeze (ms) pump passed visual inspection and the leakage test.Ms pump failed activation tests.Finally, the spherical reservoir had wear at a fold in reservoir shell and the spherical reservoir passed leakage test.Based on this investigation a clear probable cause for the event cannot be established as the allegation of the reported hole/perforated were not confirmed.Additionally, the activation problems found in the pump could led to a decrease in the product performance.
 
Event or Problem Description

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22439494
Report Number2124215-2025-44232
Device Sequence Number4631823
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)230904(10)1000151399
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/04/2023
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number1000151399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRX 18: UPN 72404013 / LOT 1000128108.; CRX 18: UPN 72404013 / LOT 1000128108.; PUMP: UPN 72404310 / LOT 1000150183.; PUMP: UPN 72404310 / LOT 1000150183.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale